Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
194 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What causes alopecia areata?

Hi. I have one spot near the crown of my head where my hair will not grow as much as the rest. I think it is tractile alopecia. My doctor prescribed some medicine for it, but I forgot what it was and lost the prescription. Can you tell me the name of this cream I can use for this? Or is there another treatment option?
Mon, 6 Sep 2021
Report Abuse
Dermatologist 's  Response
Hi,

Hair loss can be caused by numerous conditions. as described by you the hair loss is patchy so if the patch is completely bald then possibility of alopecia areata is higher and there are multiple treatment options for the condition including intra-lesional steroids. I suggest to consult a dermatologist and get treated before any new patch appears or the size of existing path increases.

Take care. Hope I have answered your question. Let me know if I can assist you further.

Regards,
Dr. Pawan Gupta, Dermatologist
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Recent questions on Alopecia


What causes alopecia areata?

Hi, Hair loss can be caused by numerous conditions. as described by you the hair loss is patchy so if the patch is completely bald then possibility of alopecia areata is higher and there are multiple treatment options for the condition including intra-lesional steroids. I suggest to consult a dermatologist and get treated before any new patch appears or the size of existing path increases. Take care. Hope I have answered your question. Let me know if I can assist you further. Regards, Dr. Pawan Gupta, Dermatologist